MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® HV-R® BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® HV-R® BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number C01A
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having vertebroplasty procedure for an osteoporotic condition on the sacrum.It was reported that the first box of cement was mixed for 1 minute and injected at 5.5-6 minutes, but the cement had already hardened, resulting in no cement being injected.The second box was mixed for 45 seconds and injected at the 3.5-minute mark; small amounts of cement were able to be injected before the cement hardened.Computed tomography was used to check cement placement and the amount injected, revealing small amounts of cement at the posterior border of the sacrum surrounding the working port.The procedure was completed successfully with the original product.No patient symptoms/complications have been reported as a result of this event.Additional information was received that the procedure that was involved was bilateral sacroplasty.The third box of cement is the same batch as the previous one, this is batch where most cement are injected into the patient body.The mixing process and insertion process is much earlier than the previous ones.The mixing time was 30 seconds and was injected right after loading.The remnant cement of the third batch was hardened at 3minutes 30 seconds to 4minutes.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON® HV-R® BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24311230
Report Number3003120897-2026-00232
Device Sequence Number17535865
Product Code NDN
UDI-Device Identifier00643169097865
UDI-Public(01)00643169097865(17)280430(10)EL70359
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC01A
Device Catalogue NumberC01A
Device Lot NumberEL70359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale